MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941824300
Medical Device Problem Codes Break (1069); Material Rupture (1546); Activation Failure (3270)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture, partial deployment, and shaft break occurred.The target lesion was located in the obtuse marginal branch.The 3.00 x 24mm synergy xd stent was advanced for treatment.Upon inflation, the stent balloon ruptured leaving the stent partially deployed.When an attempt was made to remove the device, the catheter broke leaving the balloon and about 20cm of the shaft inside the patient.Wire placement was also lost.The patient was sent for emergency coronary artery bypass graft and the device portion retained in the patient was partially removed during surgery.
 
Event or Problem Description
It was reported that balloon rupture, partial deployment, and shaft break occurred.The target lesion was located in the obtuse marginal branch.The 3.00 x 24mm synergy xd stent was advanced for treatment.Upon inflation, the stent balloon ruptured leaving the stent partially deployed.When an attempt was made to remove the device, the catheter broke leaving the balloon and about 20cm of the shaft inside the patient.Wire placement was also lost.The patient was sent for emergency coronary artery bypass graft and the device portion retained in the patient was partially removed during surgery.It was further reported via medwatch 2601800000-2022-8003 that the patient presented for stent placement in 3 locations.On the 3rd stent placement, the balloon appeared to have ruptured.A cardiothoracic surgeon contacted and the patient taken to surgery.The catheter and ruptured balloon were removed from the vessel.The surgeon and procedural cardiologist examined the catheter and balloon and determined them to be intact.The patient taken to cardiovascular intensive care unit for recovery and was discharged home.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13933217
Report Number2134265-2022-03317
Device Sequence Number20016453
Product Code NIQ
UDI-Device Identifier08714729980988
UDI-Public08714729980988
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2023
Device Model NumberH7493941824300
Device Lot Number0028240717
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other; Hospitalization; Required Intervention;
Patient Age83 YR
Patient SexMale
Patient RaceWhite